New Jersey, 2004

Strong Wind in New Jersey, November 28, 2004

November 28, 2004 · NWS PHI · 21 events in 21 counties and zones

A strong southeast flow preceding a cold front produced strong winds across New Jersey during the first half of the day on the 28th. The combination of strong winds and the heavy rain knocked down numerous trees and power lines and caused outages.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$42,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A strong southeast flow preceding a cold front produced strong winds across New Jersey during the first half of the day on the 28th. The combination of strong winds and the heavy rain knocked down numerous trees and power lines and caused outages. The greatest number of outages occurred in Monmouth, Hunterdon, Warren and Sussex Counties as nearly 9,000 homes and business lost power. In Sussex County, power outages occurred in Andover, Hardyston, Montague and Sparta Townships. In Warren County, outages were concentrated in Washington Township. In Hunterdon County, the outages were concentrated in Flemington Borough. In Monmouth County, the outages were concentrated in Middletown Township and Spring Lake Borough. Peak wind gusts included 55 mph in Keansburg (Monmouth County), 46 mph at the Cape May (Cape May County) Ferry Terminal, 44 mph at the McGuire Air Force Base (Burlington County), 42 mph at the Atlantic City Marina (Atlantic County) and Point Pleasant (Ocean County) and 39 mph in Somerville (Somerset County).The strong southeast winds preceded the cold frontal passage. The cold front moved east from central Indiana at 7 p.m. EST on the 27th to central Ohio at 1 a.m. EST on the 28th, to western Pennsylvania at 7 a.m. EST on the 28th and into eastern New Jersey at 1 p.m. EST on the 28th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 27, 8:45 PM EST, 6 hours 15 minutes earlier.

Area forecast discussion, Nov 27, 8:45 PM EST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EST SAT NOV 27 2004

OVERRUNNING RAIN GETTING EARLY START ACROSS THE CFA WHICH IS FASTER
THAN MDLS BY 4-6 HRS. PCPN IS LIGHT ATTM BUT WILL BE INCREASING
AFTER MIDNIGHT AS WINDS INCREASE FROM ACROSS THE LOWER DELAWARE BAY
FROM PORTS DATA AND AND ADVECT INTO REGION. 88-D VWP SHOWS 1000 FT
WINDS NOW ESE AT 25-30 KT. HAVENT SEEN ANY LIGHTNING STRIKES YET
BUT K VALUES ARE AT 29 WHICH IS ABV THRESHOLD FOR CONVECTION.

OTHERWISE REMAINDER OF FCST IS SAME.

HAVE A GREAT NIGHT.

EBERWINE

****************

.SHORT TERM (TONIGHT THROUGH MONDAY)...
CLOUDS CONTINUE TO STREAM UP FROM THE SOUTH AND OUR ENTIRE FORECAST
AREA SHOULD BECOME OVERCAST EARLY THIS EVENING.

A RATHER ROBUST SYSTEM CONTINUES TO APPROACH FROM THE SOUTHWEST.
THE MID/UPPER LEVEL TROUGH HAS ALREADY BECOME NEGATIVELY TILTED,
SIMILAR TO THE SYSTEM THAT AFFECTED US ON THURSDAY.  THAT IS WHERE
THE SIMILARITIES END.

UNLIKE THURSDAYS SYSTEM OUR ENTIRE FORECAST AREA WILL RECEIVE A
SOLID SHOT OF RAIN, PERHAPS AN INCH TO AN INCH AND A HALF, AT MOST
LOCATIONS.  A 60+ KNOT LOW LEVEL JET IS FORECAST TO PASS OVERHEAD ON
SUNDAY MORNING, A LITTLE STRONGER THAN THE LOW LEVEL JET WITH THE
LAST SYSTEM.

EVEN THOUGH THE AIR MASS AHEAD OF THE SYSTEM WILL BE A LITTLE MORE
STABLE NEAR THE SURFACE THAN THAT OF THE OTHER DAY, WERE CONCERNED
THAT THE HEAVIER PRECIP WILL ACT TO DRAG DOWN SOME SUBSTANTIAL WIND
GUSTS EARLY ON SUNDAY.  AS A RESULT, WEVE ISSUED A WIND ADVISORY
FOR OUR ENTIRE FORECAST AREA NOT SO MUCH FOR SUSTAINED WINDS BUT FOR
THE POTENTIAL FOR GUSTS UP TO AROUND 50 MPH.

THE SYSTEM IS FORECAST TO LIFT TO OUR NORTHEAST LATE ON SUNDAY WITH
RAPID CLEARING FOR SUNDAY NIGHT AND MONDAY.

STATEMENTS HAVE BEEN ISSUED REGARDING THE WIND ADVISORY AND THE
POTENTIAL FOR MINOR TIDAL FLOODING WITH THE BRISK ONSHORE FLOW.  AN
ADDITIONAL STATEMENT REGARDING THE HEAVY RAIN WILL BE FORTHCOMING.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
FOR THE NEW WEEK WE HAVENT CHANGED MUCH IN THE FORECAST.  WERE
STILL EXPECTING A SYSTEM TO COME THROUGH OUR REGION AT MID WEEK WITH
RAIN ON THE COASTAL PLAIN AND PERHAPS A BIT OF A MIX WELL INLAND.

&&

.AVIATION...
VFR CONDITIONS EARLY THIS AFTERNOON WILL DETERIORATE TO MVFR THIS
EVENING.  LOWER DECK (CIGS AROUND 5K FEET) SEEN ADVANCING NORTHWARD
ON VISIBLE SATELLITE IMAGES WILL ARRIVE OVER TAF SITES IN THE 19Z TO
21Z TIME FRAME.  I DID NOT CHANGE TOO MUCH IN THE OVERNIGHT PERIOD
FOR MOST TAF SITES AS TIMING OF THE PRECIPITATION SEEMS TO HAVE
CHANGED LITTLE FROM PREVIOUS RUNS.  STRONG WIND FIELDS IN THE
2000-5000 FOOT AGL LEVELS PROMPTED ME TO INCLUDE WIND SHEAR AT ALL
SITES FOR TONIGHT AND SUNDAY MORNING.  THE MAGNITUDE WINDS AT THE
2000 FT LEVEL ARE STRONGEST SUNDAY MORNING AT THE SOUTHERN SITES BUT
THE PERIOD OF STRONG WINDS ARRIVES EARLIER AT THE NORTHERN SITES.
WS GROUPS ADDED ACCORDINGLY.

&&

.MARINE...
AFTER MUCH DELIBERATION DECIDED TO RAISE GALES FOR ALL OUR MARINE
ZONES FOR LATER TONIGHT.  WINDS STEADILY INCREASE WELL INTO SCA
RANGE THIS EVENING AND THERE IS UNCERTAINTY AS TO THE DEGREE OF
GUSTINESS THAT WILL OCCUR.  LOW LEVEL WINDS IN THE 50 TO 60 KT RANGE
IN THE 2K FOOT LEVEL TONIGHT AND SHOWERS MAY MIX SOME OF THIS HIGHER
MOMENTUM AIR DOWNWARD SO FELT RAISING GALES TO COVER THE FREQUENT
GUSTS OVER 35 KTS WAS THE WAY TO GO.  WINDS WHIP AROUND TO SW THEN W
TOMORROW AS LOW LIFTS UP THE COAST.  WINDS WILL DIMINISH A BIT AS
THE LOW MOVES BY THEN INCREASE ONCE AGAIN DURING THE AFTERNOON.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY LATE TONIGHT AND SUNDAY MORNING PAZ054-055-
      060>062-067>071.
NJ...WIND ADVISORY LATE TONIGHT AND SUNDAY MORNING NJZ001-
      007>010-012>027.
DE...WIND ADVISORY LATE TONIGHT AND SUNDAY MORNING DEZ001-004.
MD...WIND ADVISORY LATE TONIGHT AND SUNDAY MORNING MDZ008-012-
      015-019-020.
MARINE...GALE WARNING SANDY HOOK NJ TO FENWICK ISLAND DE AND FOR
          DELAWARE BAY.

&&

SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE...OHARA
Hazardous weather outlook, Nov 27, 4:33 AM EST, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 AM EST SAT NOV 27 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-271000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
433 AM EST SAT NOV 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER, THERE IS A
CHANCE OF THUNDERSTORMS LATE TONIGHT OVER LOCATIONS NEAR AND
SOUTHEAST OF THE INTERSTATE 95 CORRIDOR. AT THIS TIME, WE CANNOT RULE
OUT THE POSSIBILITY THAT AN ISOLATED STORM MIGHT MIX DOWN STRONG
WINDS AND CAUSE LOCALIZED DAMAGE.

.DAYS TWO THROUGH SEVEN...

THE CHANCE OF THUNDERSTORMS REMAINS THROUGH THE FIRST PART OF SUNDAY.
OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MPD

In the hours before

Special weather statement, Nov 27, 9:50 PM EST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 PM EST SAT NOV 27 2004

DEZ002>004-NJZ013-014-020>027-281030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-INLAND SUSSEX DE-KENT DE-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ATLANTIC CITY...DOVER AND VINELAND
950 PM EST SAT NOV 27 2004

...MINOR TIDAL FLOODING AT THE TIME OF HIGH TIDE SUNDAY MORNING
PRIMARILY IN THE BACK BAYS...

AS HIGH PRESSURE MOVES OFF THE COAST OVERNIGHT LOW PRESSURE WILL
APPROACH FROM THE SOUTH SUNDAY MORNING. THE COMBINATION OF THE TWO
WILL CAUSE AN INCREASING SOUTHEAST WIND THAT WILL REACH GALE FORCE AT
TIMES. THESE STRONG WINDS, AND THE HIGHER THAN NORMAL ASTRONOMICAL
TIDES CAUSED BY THE FULL MOON.

THE TIME OF THE HIGH TIDE OCCURS BETWEEN 8 AND 9 AM SUNDAY ALONG THE
OCEAN FRONT AND LATER IN THE BACK BAYS. IN ADDITION, HEAVY RAINFALL
OF 1 TO 1 AND HALF INCHES COULD OCCUR AND IF IT DOES AT THE TIME OF
HIGH TIDE, SOME ADDITIONAL STREET FLOODING IS LIKELY WHICH MAY
FLOOD SOME OF THE ROADS LEADING TO AND FROM THE BARRIER ISLANDS, AND
ON THE ISLANDS THEMSELVES.

THE STORM SYSTEM WILL MOVE OFFSHORE SUNDAY AFTERNOON AND THE WINDS
WILL SHIFT TO THE NORTHWEST AND DIMINISH.

REMEMBER TO MOVE YOUR VEHICLE AT THE TIME OF HIGH TIDE SUNDAY
MORNING, AND DO NOT DRIVE THROUGH FLOOD WATERS.

DEZ001-NJZ016>018-PAZ070-071-281030-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-PHILADELPHIA PA-
SALEM NJ-
INCLUDING THE CITIES OF...CAMDEN...NEWARK...
PHILADELPHIA AND WILMINGTON
950 PM EST SAT NOV 27 2004

...MINOR TIDAL FLOODING AT THE TIME OF HIGH TIDE SUNDAY...

AS HIGH PRESSURE MOVES OFF THE COAST OVERNIGHT LOW PRESSURE WILL
APPROACH FROM THE SOUTH SUNDAY MORNING. THE COMBINATION OF THE TWO
WILL CAUSE AN INCREASING SOUTHEAST WIND THAT WILL REACH GALE FORCE AT
TIMES SUNDAY. THESE STRONG WINDS, AND THE HIGHER THAN NORMAL
ASTRONOMICAL TIDES CAUSED BY THE FULL MOON, WILL CAUSE THE TIDAL
DEPARTURES TO REACH ABOUT 1 TO 1 AND A 1/2 FOOT ABOVE NORMAL
ESPECIALLY FOR THE THE HIGH TIDE SUNDAY AFTERNOON BETWEEN 2 AND 3 PM.

IN ADDITION, HEAVY RAINFALL OF 1 TO 1 AND HALF INCHES COULD OCCUR AND
IF IT DOES AT THE TIME OF HIGH TIDE, SOME STREET FLOODING IS POSSIBLE
IN THE VICINITY WHERE THE SMALLER TRIBUTARIES EMPTY INTO THE DELAWARE
RIVER.

THE STORM SYSTEM WILL MOVE OFFSHORE SUNDAY AFTERNOON AND THE WINDS
WILL SHIFT TO THE NORTHWEST AND DIMINISH.

REMEMBER TO MOVE YOUR VEHICLE AT THE TIME OF HIGH TIDE SUNDAY
MORNING, AND DO NOT DRIVE THROUGH FLOOD WATERS.

EBERWINE
Special weather statement, Nov 27, 11:18 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1118 PM EST SAT NOV 27 2004

DEZ002>004-NJZ013-014-020>027-281030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-INLAND SUSSEX DE-KENT DE-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ATLANTIC CITY...DOVER AND VINELAND
1118 PM EST SAT NOV 27 2004

CORRECTED

...MINOR TIDAL FLOODING IS POSSIBLE AT THE TIMES OF HIGH TIDE SUNDAY
MORNING PRIMARILY IN THE BACK BAYS...

AS HIGH PRESSURE MOVES OFF THE COAST OVERNIGHT LOW PRESSURE WILL
APPROACH FROM THE SOUTH SUNDAY MORNING. THE COMBINATION OF THE TWO
WILL CAUSE AN INCREASING SOUTHEAST WIND THAT WILL REACH GALE FORCE AT
TIMES. THESE STRONG WINDS, AND THE HIGHER THAN NORMAL ASTRONOMICAL
TIDES CAUSED BY THE FULL MOON WILL CAUSE THE TIDAL DEPARTURES TO
REACH ABOUT ONE TO ONE AND A HALF FOOT ABOVE NORMAL.

THE TIME OF THE HIGH TIDE OCCURS BETWEEN 8 AND 9 AM SUNDAY ALONG THE
OCEAN FRONT AND LATER IN THE BACK BAYS. IN ADDITION, HEAVY RAINFALL
OF ONE TO ONE AND A HALF INCHES COULD OCCUR. IF IT DOES SO AT THE
TIME OF HIGH TIDE, SOME ADDITIONAL STREET FLOODING IS LIKELY WHICH
MAY FLOOD SOME OF THE ROADS LEADING TO AND FROM THE BARRIER ISLANDS,
AND ON THE ISLANDS THEMSELVES.

THE STORM SYSTEM WILL MOVE OFFSHORE SUNDAY AFTERNOON AND THE WINDS
WILL SHIFT TO THE NORTHWEST AND DIMINISH.

REMEMBER TO MOVE YOUR VEHICLE AT THE TIME OF HIGH TIDE SUNDAY
MORNING, AND DO NOT DRIVE THROUGH FLOOD WATERS.

DEZ001-NJZ016>018-PAZ070-071-281030-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-PHILADELPHIA PA-
SALEM NJ-
INCLUDING THE CITIES OF...CAMDEN...NEWARK...
PHILADELPHIA AND WILMINGTON
1118 PM EST SAT NOV 27 2004

CORRECTED

...MINOR TIDAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDE
SUNDAY...

AS HIGH PRESSURE MOVES OFF THE COAST OVERNIGHT LOW PRESSURE WILL
APPROACH FROM THE SOUTH SUNDAY MORNING. THE COMBINATION OF THE TWO
WILL CAUSE AN INCREASING SOUTHEAST WIND THAT WILL REACH GALE FORCE AT
TIMES SUNDAY. THESE STRONG WINDS, AND THE HIGHER THAN NORMAL
ASTRONOMICAL TIDES CAUSED BY THE FULL MOON, WILL CAUSE THE TIDAL
DEPARTURES TO REACH ABOUT ONE TO ONE AND A HALF FOOT ABOVE NORMAL
ESPECIALLY FOR THE THE HIGH TIDE SUNDAY AFTERNOON BETWEEN 2 AND 3 PM.

IN ADDITION, HEAVY RAINFALL OF ONE TO ONE AND A HALF INCHES COULD
OCCUR. IF IT DOES SO AT THE TIME OF HIGH TIDE, SOME STREET FLOODING
IS POSSIBLE IN THE AREA WHERE THE SMALLER TRIBUTARIES EMPTY INTO
THE DELAWARE RIVER.

THE STORM SYSTEM WILL MOVE OFFSHORE SUNDAY AFTERNOON AND THE WINDS
WILL SHIFT TO THE NORTHWEST AND DIMINISH.

REMEMBER TO MOVE YOUR VEHICLE AT THE TIME OF HIGH TIDE SUNDAY
MORNING, AND DO NOT DRIVE THROUGH FLOOD WATERS.

CORRECTED FOR INCOMPLETE SENTENCE IN FIRST SEGMENT AND MINOR WORDING
CHANGES BOTH SEGMENTS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 strong wind. Local standard time, as filed.

Strong Wind, Camden

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Camden forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Strong Wind, Cumberland

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Cumberland forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Strong Wind, Eastern Atlantic

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Eastern Atlantic forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Eastern Cape May

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Eastern Cape May forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Eastern Monmouth

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Eastern Monmouth forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Eastern Ocean

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Eastern Ocean forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Strong Wind, Gloucester

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Gloucester forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Strong Wind, Hunterdon

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Hunterdon forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Strong Wind, Mercer

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Mercer forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Strong Wind, Middlesex

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Middlesex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Strong Wind, Morris

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Morris forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Strong Wind, Northwestern Burlington

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Northwestern Burlington forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Salem

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Salem forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Strong Wind, Somerset

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Somerset forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Strong Wind, Southeastern Burlington

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Southeastern Burlington forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Sussex

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Sussex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Strong Wind, Warren

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Warren forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Strong Wind, Western Atlantic

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Western Atlantic forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Western Cape May

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Western Cape May forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Western Monmouth

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Western Monmouth forecast zone
Measured
48 kt (55 mph) measured gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Western Ocean

When
November 28, 3:00 AM EST to 9:00 AM EST
Where
Western Ocean forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2004Every state in 2004This day in weather historyWarnings in New Jersey, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425878, 5425879, 5425880, 5425881, 5425882, 5425883, 5425884, 5425885, 5425886, 5425887, 5425888, 5425889, 5425890, 5425891, 5425892, 5425893, 5425894, 5425895, 5425896, 5425897, 5425898.